Related Experiment Video
Updated: Mar 8, 2026

Granulocyte-dependent Autoantibody-induced Skin Blistering
Published on: October 12, 2012
Piperacillin-tazobactam-induced linear IgA bullous dermatosis presenting clinically as Stevens-Johnson syndrome/toxic
N R Adler1, C A McLean2, A K Aung1,3,4
1Department of General Medicine, Alfred Hospital, Melbourne, VIC, Australia.
Abstract:
Linear IgA bullous dermatosis (LABD) is a subepidermal autoimmune bullous disease characterized by linear IgA deposition at the basement membrane zone, which is visualized by direct immunofluorescence. Patients with LABD typically present with widespread vesicles and bullae; however, this is not necessarily the case, as the clinical presentation of this disease is heterogeneous. LABD clinically presenting as Stevens-Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN) is an infrequent, yet well-described phenomenon. Most cases of LABD are idiopathic, but some cases are drug-induced. Multiple drugs have been implicated in the development of LABD. We report a case of piperacillin-tazobactam-induced LABD presenting clinically as SJS/TEN overlap. This is the first reported case of a strong causal association between piperacillin-tazobactam and the development of LABD.
More Related Videos
10:27Recognition of Epidermal Transglutaminase by IgA and Tissue Transglutaminase 2 Antibodies in a Rare Case of Rhesus Dermatitis
Published on: December 15, 2011
11:17Multiplex Therapeutic Drug Monitoring by Isotope-dilution HPLC-MS/MS of Antibiotics in Critical Illnesses
Published on: August 30, 2018
Related Concept Videos
Drug Toxicity: Allergic Reactions
Hypersensitivity Reactions: Immune-Complex Reactions
Allergic Drug Reactions
Allergic Reactions: Anaphylaxis
Hypersensitivity Reactions: Cytolytic Reactions
Acute Pyelonephritis II: Diagnostic Studies and Management